Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 18, NWS Midland/Odessa, TX

October 27, 20064 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Oct 27, 2006, 4:38 AM CDT for 4 counties in Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 4:38 AM CDT (09:38 UTC)
Expired
Oct 27, 2006, 4:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 115 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 270938
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 AM CDT FRI OCT 27 2006

...WINDY CONDITIONS ACROSS THE WESTERN LOW ROLLING PLAINS TODAY...

.A SURFACE LOW PRESSURE CENTER EAST OF THE REGION COMBINED WITH
SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST WILL CREATE WINDY
CONDITIONS OVER PORTIONS OF THE WESTERN LOW ROLLING PLAINS OF WEST
TEXAS. THESE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AS
THE SURFACE LOW MOVES WELL EAST OF THE REGION.

TXZ047-048-052-053-272100-
/O.NEW.KMAF.WI.Y.0018.061027T0938Z-061027T2100Z/
BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY
438 AM CDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 40 MPH CAN BE
EXPECTED THROUGH THE EARLY AFTERNOON. THE WINDS WILL BEGIN TO
DECREASE LATE THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:51 PM CDT, 13 hours 47 minutes earlier.

Area forecast discussion, Oct 26, 2:51 PM CDT, 13 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT THU OCT 26 2006

.SHORT TERM...
STRONG SURFACE COLD FRONT CONTINUES ITS TREK THROUGH THE CENTRAL
PORTION OF THE CWA IN ASSOCIATION WITH A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM CURRENTLY MOVING SOUTHEASTWARD INTO NORTHERN NEW
MEXICO. WIND SPEEDS HAVE INCREASED BEHIND THE SURFACE COLD
FRONT...ALTHOUGH REMAIN SLOWER THAN WARNING AND ADVISORY CRITERIA.
IT APPEARS THAT THE BEST DYNAMICS ARE STILL OFF TO THE WEST AND WILL
TRAVERSE THROUGH THE REGION LATER THIS AFTERNOON. GUIDANCE
SUGGESTS A STEADY DROP OFF IN THESE WIND SPEEDS AFTER SUNSET AS THE
UPPER LEVEL SYSTEM QUICKLY PUSHES OFF TO THE EAST. ALSO OF NOTE ARE
DROPPING DEW POINT TEMPERATURES ACROSS SOUTHEAST NEW MEXICO AND
PORTIONS OF THE PERMIAN BASIN IN THE WAKE OF THE COLD FRONT. MOS
DEWPOINTS HAVE BEEN VERY SLOW IN FORECASTING THIS DROP FOR THE
PERMIAN BASIN.

TONIGHT...DESPITE THE CONSIDERABLY LOWER DEWPOINTS...OVERNIGHT
TEMPERATURES WILL REMAIN NEAR SEASONAL DUE TO ELEVATED WINDS SPEEDS.
OTHERWISE...SIG WX NIL.

.LONG TERM...
NOT ANY SIGNIFICANT CHANGES SEEN THROUGH THE EXTENDED.  AFTER THE
PASSAGE OF THE UPPER TROUGH ETA BUILDS AN UPPER RIDGE ACROSS THE
AREA AND CONTINUES IT INTO THE WEEKEND.  THIS WILL START A SLIGHT
WARMING TREND.  BY SUNDAY THE NEXT UPPER TROUGH MOVES ONSHORE THE
CALIFORNIA COAST.  AVN HAS THIS TROUGH MOVING ACROSS THE AREA LATE
MONDAY WITH A BROAD UPPER TROUGH REMAINING ACROSS THE AREA THROUGH
THURSDAY.  MEX GUIDANCE STARTS INCREASING THE POPS TUESDAY THROUGH
THURSDAY AS MODELS BRING A FEW WEAK DISTURBANCES ACROSS THE AREA.
FOR NOW WILL LEAVE POPS OUT AS CONFIDENCE LOW.  THE NEXT UPPER
RIDGE STARTS MOVING IN FRIDAY THROUGH THE END OF THE WEEK.

ON FRIDAY THE WIND WILL BE LIGHTER AND OUT OF THE NORTH AS THE PRESSURE
GRADIENT ACROSS THE AREA RELAXES AS THE UPPER TROUGH MOVES OFF.  BY
SATURDAY THE SURFACE WIND SHOULD COME BACK AROUND TO THE SOUTH IN
RESPONSE TO THE NEXT LEESIDE TROUGH AIDING THE WARM UP.

TEMPERATURES WILL BE MILD WITH HIGHS GENERALLY IN THE 70S AS INDIAN
SUMMER CONTINUES.  LOW GENERALLY IN THE 40S AND 50S WITH A FEW 30S
ACROSS THE HIGHER ELEVATIONS.  THE AIRMASS WILL REMAIN DRY... AND WHEN
COMBINED WITH LIGHT WIND SHOULD RESULT IN GOOD RADIATIONAL COOLING
OVERNIGHT FRIDAY.  COULD SEE A FEW LOCATIONS... SUCH AS MARFA
PLATEAU... REACH FREEZING SATURDAY MORNING.  NOT LOOKING FOR MUCH
RETURN MOISTURE AND ANOTHER PACIFIC FRONT EXPECTED TUE WILL KEEP LOW
LEVELS DRY AND KNOCK HIGHS DOWN A FEW DEGREES THROUGH THE REST OF
THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              46  69  42  75 /   0   0   0   0
CARLSBAD NM                47  72  40  77 /   0   0   0   0
DRYDEN TX                  49  74  47  76 /   0   0   0   0
FORT STOCKTON TX           48  72  46  77 /   0   0   0   0
GUADALUPE PASS TX          43  67  43  70 /   0   0   0   0
HOBBS NM                   44  68  40  74 /   0   0   0   0
MARFA TX                   39  64  32  70 /   0   0   0   0
MIDLAND INTL AIRPORT TX    46  68  42  75 /   0   0   0   0
ODESSA TX                  47  68  44  76 /   0   0   0   0
WINK TX                    47  74  42  79 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES...
     CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES...
     ANDREWS...DAWSON...GAINES...AND VAN HORN AND HIGHWAY 54
     CORRIDOR.

     HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
     MOUNTAINS.

&&

13/72
Hazardous weather outlook, Oct 27, 1:07 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 AM CDT FRI OCT 27 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280615-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
107 AM CDT FRI OCT 27 2006 /1207 AM MDT FRI OCT 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.